Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 7, NWS Amarillo, TX

April 25, 2025Potter County, Texas

NWS Amarillo, TX issued this tornado warning at Apr 25, 2025, 4:29 PM CDT for Potter County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2025, 4:29 PM CDT (21:29 UTC)
Expired
Apr 25, 2025, 5:15 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Potter County, TX

The radar

The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

159 
WFUS54 KAMA 252129
TORAMA
TXC375-252215-
/O.NEW.KAMA.TO.W.0007.250425T2129Z-250425T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
429 PM CDT Fri Apr 25 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Central Potter County in the Panhandle of Texas...

* Until 515 PM CDT.

* At 429 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles east of Valley De Oro, or 21 miles northwest of
  Amarillo, moving east at 5 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Potter County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3541 10204 3552 10202 3554 10182 3538 10185
TIME...MOT...LOC 2129Z 275DEG 6KT 3548 10200 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

LFM
2 follow-up statements
937 
WWUS54 KAMA 252202
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
502 PM CDT Fri Apr 25 2025

TXC375-252215-
/O.CON.KAMA.TO.W.0007.000000T0000Z-250425T2215Z/
Potter TX-
502 PM CDT Fri Apr 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
POTTER COUNTY...

At 502 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles east of Valley De Oro, or 18 miles north of
Amarillo, moving east at 10 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Potter County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3540 10199 3550 10197 3550 10183 3538 10185
TIME...MOT...LOC 2202Z 286DEG 8KT 3546 10189 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50IN

$$

LFM
117 
WWUS54 KAMA 252207
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
507 PM CDT Fri Apr 25 2025

TXC375-252217-
/O.EXP.KAMA.TO.W.0007.000000T0000Z-250425T2215Z/
Potter TX-
507 PM CDT Fri Apr 25 2025

...THE TORNADO WARNING FOR CENTRAL POTTER COUNTY WILL EXPIRE AT 515
PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty 
winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3540 10199 3550 10197 3550 10183 3538 10185
TIME...MOT...LOC 2207Z 275DEG 6KT 3546 10188 

$$

LFM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:20 PM CDT, 3 hours 9 minutes earlier. Its key messages:

  • Issued at 117 PM CDT Fri Apr 25 2025
  • Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
  • Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
  • Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 1:20 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
120 PM CDT Fri Apr 25 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025

- Strong to severe thunderstorms will be possible across the
  central and southern Texas Panhandle this afternoon and evening.
  Large hail, damaging winds, a low tornado threat, and heavy
  rainfall will be possible.

- Strong to severe storm threat is lower but will still be
  possible on Saturday and Sunday.

- Daily chances for thunderstorms continues each day through the
  middle of next week.

&&

.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025

All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.

Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.

Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.

Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.

Harrel

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025

One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.

Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.

Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.

36

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Fri Apr 25 2025

Pesky low clouds and fog continue to wreak havoc on the TAFs for
KDHT and KGUY this afternoon, and are expected to persist for at
least the next few hours, but likely through the end of the
period. KAMA has had some slight clearing, which will help
increase thunderstorm chances (potentially strong-severe) near
the terminal this afternoon and evening. Showers and storms will
likely become more widespread this evening after 00z, so TSRA
mentions have been included in the TAF, with a period of clearing
possible around 06z, so have included PROB 30 groups in case
storms persist. Showers will also be possible at KDHT and KGUY
this evening and overnight as well. Winds will be out of the east
southeast at 10-20 kts throughout the period.

Harrel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                55  70  56  85 /  90  80  50  30
Beaver OK                  49  66  53  84 /  60  80  50  30
Boise City OK              45  67  51  84 /  70  60  30  10
Borger TX                  55  73  57  88 /  80  80  50  30
Boys Ranch TX              53  73  56  87 /  80  80  50  20
Canyon TX                  55  71  56  85 /  80  80  50  20
Clarendon TX               55  69  56  81 /  90  90  50  30
Dalhart TX                 47  69  51  84 /  80  70  40  10
Guymon OK                  47  67  52  86 /  70  80  40  20
Hereford TX                54  72  56  86 /  80  80  50  20
Lipscomb TX                53  68  56  82 /  70  80  40  30
Pampa TX                   54  69  57  82 /  80  80  50  30
Shamrock TX                56  70  57  80 /  90  90  50  30
Wellington TX              57  71  57  81 /  80  90  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...38
LONG TERM....36
AVIATION...38
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
222 PM CDT Fri Apr 25 2025

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
222 PM CDT Fri Apr 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A Tornado Watch is in effect until 10 PM tonight for the southern
Texas Panhandle. Large hail, damaging winds, and a couple
tornadoes will be possible.

A Flash Flood Watch is in effect for the southern Texas Panhandle
from 5 PM to 3 AM tonight for the risk of excessive rainfall from
tonight's thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms may be possible across some parts
of the Panhandles on Saturday and Sunday. The primary hazards
with any severe storms will be large hail and damaging winds.

There are continued chances for thunderstorms each day from Monday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 25, 12:21 PM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1221 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     Hail             9 SSW Spearman          36.08N 101.27W
04/24/2025  M3.00 Inch       Hansford           TX   Trained Spotter

&&

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:07 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHansford, Ochiltree38 min
Apr 24, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson, Ochiltree, Roberts66 min
Apr 24, 7:30 PM CDTSevere Thunderstorm WarningAMAGray, Hutchinson, Roberts32 min
Apr 24, 7:43 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHansford, Ochiltree47 min
Apr 24, 7:45 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Ochiltree45 min
Apr 24, 8:05 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAOchiltree, Roberts40 min
Apr 24, 8:17 PM CDTAreal Flood AdvisoryAMAHansford, Ochiltree3 hr
Apr 24, 8:26 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree20 min
Apr 24, 8:28 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree32 min
Apr 24, 8:41 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHemphill, Roberts49 min
Apr 24, 8:49 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson, Ochiltree, Roberts38 min
Apr 24, 8:56 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman34 min
Apr 24, 8:59 PM CDTSevere Thunderstorm WarningAMAOchiltree27 min
Apr 24, 9:07 PM CDTTornado WarningAMARoberts38 min
Apr 24, 9:17 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHemphill, Roberts43 min
Apr 24, 9:19 PM CDTTornado WarningAMARoberts26 min
Apr 24, 9:32 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson43 min
Apr 24, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill38 min
Apr 24, 9:40 PM CDTTornado WarningAMAHemphill, Roberts17 min
Apr 24, 9:45 PM CDTSevere Thunderstorm WarningAMAHutchinson, Roberts22 min
Apr 24, 9:48 PM CDTTornado WarningAMAHansford, Hutchinson27 min
Apr 24, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Roberts, Wheeler51 min
Apr 24, 9:59 PM CDTAreal Flood AdvisoryAMARoberts3 hr
Apr 24, 10:08 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson37 min
Apr 24, 10:10 PM CDTTornado WarningAMAHansford, Hutchinson20 min
Apr 24, 10:28 PM CDTSevere Thunderstorm WarningAMAHutchinson, Roberts47 min
Apr 24, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHutchinson50 min
Apr 24, 10:42 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Roberts, Wheeler48 min
Apr 24, 11:05 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHutchinson, Roberts40 min
Apr 24, 11:18 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Wheeler42 min
Apr 24, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHutchinson39 min
Apr 24, 11:33 PM CDTSevere Thunderstorm WarningAMAGray, Roberts42 min
Apr 24, 11:55 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAWheeler32 min
Apr 24, 11:57 PM CDTSevere Thunderstorm WarningAMAHutchinson18 min
Apr 25, 2:08 PM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more20 hr
Apr 25, 3:18 PM CDTSevere Thunderstorm WarningAMAOldham, Potter57 min
Apr 25, 4:00 PM CDTTornado WarningAMAOldham, Potter30 min
Apr 25, 4:06 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAOldham, Potter54 min
Apr 25, 4:33 PM CDTSevere Thunderstorm WarningAMAOldham24 min
Apr 25, 4:47 PM CDTSevere Thunderstorm WarningAMADeaf Smith43 min
Apr 25, 4:52 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAPotter53 min
Apr 25, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAOldham, Potter64 min
Apr 25, 5:08 PM CDTFlash Flood WarningAMAMoore, Oldham, Potter3 hr
Apr 25, 5:24 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith, Oldham66 min
Apr 25, 5:28 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAOldham, Potter62 min
Apr 25, 5:38 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAPotter52 min
Apr 25, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAOldham, Potter34 min
Apr 25, 6:25 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Potter65 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.